# SDR 97ZZZX4503

- Difficulty date: October 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8688U
- Make and model: Cessna 172F
- Aircraft serial: 17252592
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: O-Ring
- Condition: Deteriorated
- Location: Sump Strainer
- Part time: 3,600 hours
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

A FUEL ODOR BECAME NOTICEABLE THEN STRONG IN THE CABIN OVER A SHORT PERIOD OF TIME.  THE WHOLE FUEL SYSTEM WAS CHECKED AND NO LEAKS WERE VISIBLE.  ONLY AFTER A FUEL STAIN (RED MOTOR GAS) WAS SEEN ON THE BELLY WAS THE SEEP TRACED TO THE FUEL (STRAINER SUMP) WHERE THE O-RING SEAL AT THE TOP HAD DETERIORATED ALLOWING AN ALMOST INVISIBLE SEEP.  O-RING REPLACMENT STOPPED THE PROBLEM.  TIME AT 3,600 HOURS.
